Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 118, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 22, 2004, 9:58 AM CST for Beauregard Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2004, 9:58 AM CST (15:58 UTC)
- Expired
- Nov 22, 2004, 10:30 AM CST
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Beauregard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 221558 SVRLCH LAC011-221630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 957 AM CST MON NOV 22 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEAUREGARD PARISH IN SOUTHWEST LOUISIANA * UNTIL 1030 AM CST * AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER DERIDDER...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... 6 MILES NORTHWEST OF SUGARTOWN BY 1015 AM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3089 9333 3077 9331 3075 9298 3088 9297 $$ ERICKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 9:25 AM CST, 33 minutes earlier.
Area forecast discussion, Nov 22, 9:25 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 925 AM CST MON NOV 22 2004 .DISCUSSION...SPC HAS ISSUED A TORNADO WATCH FOR ALL OF THE SOUTHEAST TEXAS COUNTIES THROUGH 2 PM. STATIONARY FRONT FROM AROUND KJAN TO KAEX TO NORTH OF KIAH. THUNDERSTORMS HAVE BEEN FIRING ALONG THE FRONT IN SOUTHEAST TEXAS THIS MORNING AS VORT MAX IN THE SOUTHWEST FLOW ALOFT MOVES ACROSS. WITH GOOD SHEAR NOTED IN SOUTHEAST TEXAS...THUNDERSTORM CELLS WILL SHOW ROTATION WITH THE POSSIBILITY OF SVR STORMS IN THAT AREA. OVER THE REMAINDER OF THE AREA...DENSE FOG HAS LIFTED AND WILL REMOVE FROM THE ZONES. LATEST GUIDANCE STILL SHOWS MOST OF THE ACTIVITY STAYING OVER IN SOUTHEAST TEXAS AND EXTREME WESTERN LOUISIANA THIS AFTERNOON AND WILL HAVE LIKELY TO CAT POPS IN THOSE AREAS. WILL MENTION SCATTERED THUNDERSTORMS OVER SOUTH CENTRAL LOUISIANA. .AVIATION DISCUSSION FROM MID-SHIFT... DENSE FOG...IFR CONDITIONS WILL REMAIN THROUGH ABOUT 10 AM OUTSIDE OF AREAS OF RAIN. LOW CLOUDS TO HANG IN THE AREA THROUGH THE AFTERNOON INTO THE EVENING HOURS...MVFR/IFR CONDITIONS. SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS ARCS SE TX AND SW LA TAPERING DOWN AS YOU MOVE TOWARDS THE SOUTH-CENTRAL LA COAST. && .PRELIMINARY POINT TEMPS/POPS... LCH 78 67 77 64 / 60 40 70 40 BPT 77 67 77 62 / 80 40 70 40 AEX 74 66 75 61 / 60 70 70 70 LFT 78 67 77 63 / 40 40 70 70 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...TORNADO WATCH...TXZ180>182-201-215-216...UNTIL 20Z. && 07-RUA
Hazardous weather outlook, Nov 22, 7:35 AM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 735 AM CST MON NOV 22 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 222200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 735 AM CST MON NOV 22 2004 .DAY ONE...TODAY AND TONIGHT... A THUNDERSTORM COMPLEX JUST WEST OF HOUSTON TEXAS WILL MOVE TO THE EAST THROUGH THE MORNING HOURS. IN ADDITION...STORMS IN THE GULF ARE MOVING NORTH. AS THE STORM COMPLEX MOVES INTO SOUTHEAST TEXAS THESE STORMS ARE EXPECTED TO MERGE WITH STORMS LIFTING OUT OF THE GULF. THE RESULT IS EXPECTED TO PRODUCED SEVERAL STORMS THAT MAY REACH SEVERE CRITERIA...WITH THE MAIN THREAT LARGE HAIL...VERY STRONG WINDS. AT THIS TIME I BELIEVE THE GREATEST THREAT WILL BE SOUTH OF A LINE FROM WARREN IN TYLER COUNTY TEXAS TO OBERLIN IN ALLEN PARISH IN SOUTHWEST LOUISIANA. STORMS WILL MOVE INTO SOUTHEAST TEXAS IN THE NEXT SEVERAL HOURS AND INTO SOUTHWEST LOUISIANA LATE THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...DEEP MOISTURE AND NUMEROUS UPPER LEVEL DISTURBANCES WILL CONTINUE THIS WET PATTERN THROUGH TUESDAY EVENING. A STRONG COLD FRONT LATE TUESDAY MAY TRIGGER STRONG TO SEVERE STORMS BEFORE BRINGING AN END TO THE RAINY WEATHER PATTERN ON WEDNESDAY. THURSDAY THROUGH SATURDAY PROMISES TO BE DRY AND COOL. MOISTURE WILL RETURN TO THE REGION BY LATE FRIDAY AND LINGER THROUGH WEDNESDAY. SEVERE WEATHER MAY BE POSSIBLE ON LATE TUESDAY INTO EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.